For six weeks, my throat has felt swollen, constricted, and I have an odd kind of soreness on the right side of my throat and sometimes the upper right side of my sternum. I feel the constriction all the time, but the soreness only when I swallow. The soreness begins at the top of my throat, just under my jaw's right side, and sometimes is felt around the upper part of my chest.
I told my doctor about this during a telemedicine appointment several weeks ago. She was not certain what to think of it. She suggested it could be an effect of acid reflux and told me to take Famotidine. I already took 40 mg of Famotidine daily. My doctor also prescribed Azithromycin in case a bacterial infection may cause the symptom. I completed the course of the antibiotic last week, and the symptoms persist.
I would think that this is just a typical wintertime viral infection if it had not persisted for six weeks. However, I am not sure what to do about it, particularly because of COVID-19 related encouragements to stay home. Should I visit a doctor about this in person or plan to let it run its course?
Welcome to icliniq.com.
I think that it is the effect of reflux. I advise you to stop Famotidine and start Omeprazole 40 mg, which is a proton pump inhibitor. It is more effective than Famotidine, especially in severe persistent cases like your case.
You can start with two tablets before breakfast for a week, then decrease the dose to one tablet only. Avoid spicy foods.
Your problem needs direct contact with a gastroenterologist, not an ENT doctor only.
Thank you doctor,
I will try Omeprazole. I hoped not to have to take a PPI because I am wary of the drug's long-term side effects, but I will try it because this symptom has been quite troublesome.
Welcome back to icliniq.com.
You are welcome. Keep in touch for further doubts.
Was this answer helpful?|
.. that you have explained are right. If you have acid reflux problem and in your case, it looks like there is too much of acid refluxing in your mouth from the stomach. This acid can erode your teeth making the enamel thin due to loss of minerals. I... Read fullIs tablet Pansec increasing my father's creatinine levels?
.. to a group of drugs called as proton pump inhibitors, and they are known to cause interstitial nephritis. However, they are not strongly blamed for causing so, but if you want to be on the safer side, it is advisable to switch from Pantoprazo... Read fullThough I am on treatment for stomach pain, the pain persists. Why?
.. and all other proton pump inhibitors are very safe medicines and can be taken for years without any side effect. As you are having pain, antispasmodics like tablet Cibis (combination of Clidinium, Chlordiazepoxide, and Dicyclomine) can be taken ... Read full
Query: Hi doctor,I have been having some issues with my throat and esophagus. I have seen an ENT specialist and he said that I had a lot of inflammation in my esophagus, but did not seem to say anything else other than it may be the acid reflux. But, the way I feel and a lot of the other symptoms that have... Read Full »
Query: Hello doctor, I have a sore throat since this Wednesday. My dad is a doctor and he gave me Augmentin every 12 hours. The pain has not gone yet, but I feel like an object anytime I swallow. It hurts and it feels dry and sore. Just on the left side, it is been a few days but nothing new yet. It hurts... Read Full »
Query: Hello doctor, I am 42 years old white male, I had protected intercourse vaginal and anal and unprotected oral sex, vaginal and anal exactly 17 days back. Eight days after I had an itch in my throat that practically made the corner of my mouth pucker for a day or two and lost my appetite. Around the... Read Full »
Ask your health query to a doctor online?Ask an ENT Otolaryngologist Now